MAUDE Adverse Event Report: COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Catalog Number SPD2-US-030-320
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a 3mm spider fx with a non-medtronic (cook ansel) 6fr sheath and non-medtronic (abbott command).014 guidewire during treatment of a 20mm, 70% calcified lesion in the patients proximal left posterior tibial artery and tibial/popliteal trunk.Vessel diameter reported as 3mm.Slight tortuosity and moderate calcification are reported.Ifu was followed and the device was prepped without issue.It is reported the rear portion of spider fx catheter broke into 2 segments but remained on the filter wire.The broken segments were successfully retrieved into the sheath and removed over the non-medtronic wire.014 wire.It is reported that difficulty had been experienced when getting the wire to exit the proximal port.It is believed the catheter may have been kinked trying to open the port, so the wire could exit more easily.The physician then placed a new 6fr 55cm sheath and rewired the lesion with a new non-medtronic wire.The lesion was ballooned.The physician was satisfied with the result.Additional angiograms were carried out to ensure no damage to patient vasculature.Angiogram confirmed good flow distally to the foot.
 
Additional Manufacturer Narrative
Visual inspection.The spider fx delivery catheter was received in two separate pieces.No ancillary devices were included.The green delivery catheter was fractured approximately 1 cm distal the clear segment of the catheter.The filter assembly was exposed outside from the fracture face of the delivery catheter.The exposed portion of the capture wire between the delivery catheter and the filter was looped/curved.The delivery catheter fracture was inspected under microscope and a radial fracture with the edges of the fracture face curved and distorted/stretched were observed.The delivery catheter was bent at an approximate 90-degree angle at the exit port of capture wire.The capture wire was pushed forward within the delivery catheter.The part of the capture wire that was not exposed of the fractured end of the delivery catheter was straight and showed no damage.The distal end of the delivery segment was analysed.The length was approximately 21 cm showing a radial fracture face with signs of stretching.The fracture face radial and had a ductile fracture face.It was discovered the delivery catheter was flattened/straightened approximately between 15 and 16 cm from the distal tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8102031
Report Number2183870-2018-00532
Device Sequence Number1734394
Product Code NFA
UDI-Device Identifier00821684068304
UDI-Public00821684068304
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Catalogue NumberSPD2-US-030-320
Device Lot NumberA669767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR